MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Codes Chest Pain (1776); Hyperglycemia (1905); Nausea (1970)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas and alleged that the patient experienced an elevated blood glucose (bg) of 385 mg/dl with chest pain, nausea and excessive urination associated with an alleged power and damage issue with the pump.Reportedly, the pump was resumed after replacement and the patient did not receive any treatment above and beyond the usual routine of diabetes care and management.During troubleshooting with customer technical support (cts), it was revealed that the battery compartment had stripped threads, the patient was unable to tighten the battery cap onto the pump and there was intermittent power in the pump.It was reported that the pump was rebooting throughout the middle of the night.The patient was advised to use alternate plan of insulin delivery as prescribed by their healthcare provider until a new pump arrives.This complaint is being reported based on the allegation that the patient experienced hyperglycemia because of an intermittent power and damage issue with the pump.
 
Additional Manufacturer Narrative
Date of submission 25-jun-2018.The device has been returned and evaluated by product analysis on 15-jun-2018 with the following findings: the pump's black box showed that there were unexplained pump reboot events in the black box.The battery compartment was found to be cracked with stripped threads.A test battery cap was able to secure to the pump the pump was exercised for 24 hours with no power issues observed.The pump passed a delivery accuracy test and was found to be delivering within range.The total daily doses added up correctly and reflected the user's programmed basal rates.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7265010
Report Number2531779-2018-03250
Device Sequence Number19091752
Product Code OYC
UDI-Device Identifier10840406100372
UDI-Public10840406100372
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Was the Report Sent to FDA? Yes
Device Age15 MO
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age16 YR
Patient Weight136